Page 1 of 3 123 LastLast
Results 1 to 10 of 25

Thread: Rash on face, pustular bumps, flushing - WITH PICTURES!

  1. #1
    Member
    Join Date
    Nov 2010
    Location
    Toronto
    Posts
    65
    Country: Canada

    Exclamation Rash on face, pustular bumps, flushing - WITH PICTURES!

    Hi!
    5 months ago I took accutane for the purpose of eliminating my oily oily skin (which was only eliminated while on it) for 5 months on a dose of 10mg a day. Around the forth month into treatment I began flushing intensely around once a day. I seized the accutane after a month of this occurring and the flushing gradually reduced for the next 2 months post accutane.

    Around this 2 months post accutane mark - I had an allergic reaction to shrimp which caused rashes on the side of my nose, in and around my nostrils, and below my mouth. I used a prescription glucocorticoid steroid called mometasone furoate which would clear the rash up within hours of application. The rash would be gone for a few days but then reappear full force (bringing back the feelings of flushing episodes that accutane caused) - and I would apply the steroid to clear it up. This continued for a few months until about 2 weeks ago when I read up about steroid dependency.

    Now, I only applied the steroid cream around my nostrils, on both sides of my nose, and under my mouth; BUT I didn't apply the cream to the blotchy red spots on my cheek/on the top of my nose (between eyes). Could the steroid cream use cause an overall rosacea effect the these areas?

    The derms I have been too all say its seborrheic dermatitis, and wont even take the time to listen to me about the steroid cream use/ relation to accutane and just prescribe me MORE STEROID CREAMS!! which I refuse to use.

    MY personal thoughts it that I have steroid induced dermatitis/rosacea. Normally steroids wouldn't cause an overall blotchy redness on cheeks, and rash on face/flushing. BUT because my skin was already thinned out and sensitive from accutane use I think the steroids may have had much more negative consequences then they would otherwise.

    What do you guys think is wrong with me!? Should I just wait it out for a few months? I've attached pictures of my condition.
    Attached Images

  2. #2
    Member
    Join Date
    Nov 2010
    Location
    Toronto
    Posts
    65
    Country: Canada

    Default

    Heres a picture from today with better lighting:IMG_2114.jpg

  3. #3
    Member
    Join Date
    Nov 2010
    Location
    Toronto
    Posts
    65
    Country: Canada

    Default

    Anyone? Any input would be great!

  4. #4
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    Has anyone mentioned perioral dermatitis to you?

    http://www.dermnetnz.org/acne/perioral-dermatitis.html

    It looks very similar to photos of that condition and remarkably similar to what I had a couple of years ago.

    My adive would be to follow your gut instinct and avoid the steroid cream and infact avoid putting anything much one it. I would agree that the accutane has probaby given you sensitive skin that easily reactes to triggers because it is either overdry, irritated by the flushing or has an impaired barrier. This should back to normal, esepcially as you took a low dose and stopped when you experienced problems but it make take time to get there.

    For now i would follow the advice in the link I gave. Avoid steroid creams and any creams for now. Stop using toothpaste with mint in it as this can make it worse (go to health food shop and get a 'natural' one), wash with just tepid water. I would also consider going back to your doctor and ask for an oral antibiotic if it contiues to get worse.

    You have to be prepared for the rebounds that are bound to occur from stopping steroids and just hang on in there. As you say I think your skin is confused by all the meds and will settle in the end by itself. From my point of view your skin doesnt look bad at all.

    If you want to read more about how people treated steroid rosacea just do a search, there are many threads with people going from bad flairs back to great skin.

    Good luck

    Sarah

  5. #5
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    Here is a thread showing my skin a few years ago. As you will see at one point I ended up with a very similar rash around my mouth.
    http://www.rosaceagroup.org/The_Rosa...light=phlika29

  6. #6
    Senior Member
    Join Date
    Mar 2008
    Location
    UK
    Posts
    110

    Default

    If you have already been diagnosed with seborrhoeic dermatitis. It would be a good idea to treat for this first. You don't need to use a corticosteroid cream to treat SD. Ketoconazole cream (an anti-fungal cream) is frequently used. Then re-evaluate your progress. Doing nothing may make it worse.

  7. #7
    Member
    Join Date
    Oct 2010
    Posts
    27

    Default

    I've seen that face somewhere else...

    Anywayssss, don't you just hate it when people tell you "From my point of view your skin doesnt look bad at all"?

  8. #8
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    No Ian, I hate it when people take comments out of context and choose to try to make them something they are not.

    I was trying to reassure Oilking that whilst I can see he has a skin problem he still looks good. If I failed to make that clear I apologise but if you read it within the context of my post I think you will see I was trying to be helpful.

  9. #9
    Member
    Join Date
    Nov 2010
    Location
    Toronto
    Posts
    65
    Country: Canada

    Default

    wow phlika29 perioral dermatitis does look alot like what I have! and it says it is apparent in people with oily skin, and I have VERY oily skin. Im going to just give my skin a break from everything and just use water for a few months!
    p.s I think it was very nice of you to say it doesn't look too bad

  10. #10
    Member
    Join Date
    Oct 2010
    Posts
    27

    Default

    But we get that from everybody every day, from parents, family, friends. Skin stilll looks good to them but not to me, you know because it's not "normal" anymore like it used to be before rosacea. Here I expected people especially mods to be more sensible?

Similar Threads

  1. Replies: 7
    Last Post: 7th April 2012, 05:22 PM
  2. Bumps Forming On Body, Hundreds of Bumps and White Spores On Face
    By birdsing in forum Similar and co-existing conditions
    Replies: 2
    Last Post: 1st December 2011, 02:03 AM
  3. Replies: 36
    Last Post: 23rd April 2011, 11:28 AM
  4. Sun Rash on face
    By dazz in forum General rosacea questions
    Replies: 4
    Last Post: 3rd February 2008, 08:52 PM
  5. Pictures of my face.. FB? Flushing? Or Rosacea?
    By princess_illusion in forum Photos
    Replies: 18
    Last Post: 7th March 2007, 02:33 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •